Alert archive / Missouri / Red Flag Warnings in 2017
Red Flag Warning 10, NWS Springfield, MO
NWS Springfield, MO issued this red flag warning at Nov 20, 2017, 9:06 AM CST for 19 counties in Missouri; Bourbon County, Cherokee County, Crawford County, Kansas. It took effect at Nov 20, 2017, 11:00 AM CST. It was in force for 7 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Nov 20, 2017, 9:06 AM CST (15:06 UTC)
- In effect from
- Nov 20, 2017, 11:00 AM CST
- Expired
- Nov 20, 2017, 6:00 PM CST
- In force
- 7 hr
- Issued by
- NWS Springfield, MO
All 22 counties
Bourbon County, KS, Cherokee County, KS, Crawford County, KS, Barry County, MO, Barton County, MO, Camden County, MO, Cedar County, MO, Christian County, MO, Dade County, MO, Dallas County, MO, Greene County, MO, Hickory County, MO, Jasper County, MO, Laclede County, MO, Lawrence County, MO, McDonald County, MO, Newton County, MO, Polk County, MO, St. Clair County, MO, Stone County, MO, Vernon County, MO, Webster County, MO
The radar
The Springfield radar (KSGF), 39 km from the middle of the area, began a volume at 15:08 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Springfield, MO (KSGF), launched 12:00Z, 3.1 hours before the alert went out and 56 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 2270 m above ground
- 0-6 km bulk shear
- 23 kt
- 0-1 km storm-relative helicity
- 70 m²/s²
- 0-3 km storm-relative helicity
- 104 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
034 WWUS83 KSGF 201506 RFWSGF URGENT - FIRE WEATHER MESSAGE National Weather Service Springfield MO 906 AM CST Mon Nov 20 2017 ...Red Flag Warning For Parts of Southeast Kansas and Southwest Missouri... KSZ073-097-101-MOZ066>069-077>081-088>091-093>095-101>103-202315- /O.NEW.KSGF.FW.W.0001.171120T1700Z-171121T0000Z/ Bourbon-Crawford-Cherokee-Vernon-St. Clair-Hickory-Camden-Barton- Cedar-Polk-Dallas-Laclede-Jasper-Dade-Greene-Webster-Newton- Lawrence-Christian-McDonald-Barry-Stone- 906 AM CST Mon Nov 20 2017 ...RED FLAG WARNING IN EFFECT UNTIL 6 PM CST THIS EVENING FOR HIGH WINDS AND LOW HUMIDITY... The National Weather Service in Springfield has issued a Red Flag Warning, which is in effect until 6 PM CST this evening. * AFFECTED AREA...Fire weather zones 073, 097, and 101.Fire weather zones 066, 067, 068, 069, 077, 078, 079, 080, 081, 088, 089, 090, 091, 093, 094, 095, 101, 102, and 103. * WIND...South winds of 15 to 25 mph with gusts of 30 to 35 mph. The highest winds will be in wind exposed areas and south facing slopes. * HUMIDITY...Falling to 20 to 30 percent. * HIGHEST THREAT...Wind exposed areas over southeast Kansas and the western portions of the Missouri Ozarks Plateau. * IMPACTS...Any fires that develop will likely spread rapidly. Outdoor burning is not recommended. * IMPACTS...any fires that develop will likely spread rapidly. Outdoor burning is not recommended. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Red Flag Warning means that critical fire weather conditions are either occurring now, or will shortly. A combination of strong winds, low relative humidity, and warm temperatures can contribute to extreme fire behavior. && $$ DSA
1 follow-up statement
643 WWUS83 KSGF 202350 RFWSGF URGENT - FIRE WEATHER MESSAGE National Weather Service Springfield MO 550 PM CST Mon Nov 20 2017 KSZ073-097-101-MOZ066>069-077>081-088>091-093>095-101>103-210100- /O.EXP.KSGF.FW.W.0001.000000T0000Z-171121T0000Z/ Bourbon-Crawford-Cherokee-Vernon-St. Clair-Hickory-Camden-Barton- Cedar-Polk-Dallas-Laclede-Jasper-Dade-Greene-Webster-Newton- Lawrence-Christian-McDonald-Barry-Stone- 550 PM CST Mon Nov 20 2017 ...RED FLAG WARNING WILL EXPIRE AT 6 PM CST THIS EVENING FOR FIRE WEATHER ZONES 066, 067, 068, 069, 073, 077, 078, 079, 080, 081, 088, 089, 090, 091, 093, 094, 095, 097, 101, 101, 102, AND 103... Red flag conditions have ended as wind gusts have diminished and humidity levels have risen above 30 percent. Humidity levels will continue to improve this evening. $$ Lindenberg
What forecasters said that day
The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Springfield, MO wrote its last area forecast discussion before this red flag warning went out at Nov 20, 5:16 AM CST, 3 hours 50 minutes earlier.
Area forecast discussion, Nov 20, 5:16 AM CST, 3 hours 50 minutes before
Area Forecast Discussion National Weather Service Springfield MO 516 AM CST Mon Nov 20 2017 .SYNOPSIS... Issued at 158 AM CST Mon Nov 20 2017 High pressure was southeast of the CWA early this morning and surface winds have been out of the south this evening and so far overnight. Had temperatures in the eastern Ozarks dip into the upper 20s to low 30s earlier in the evening with a dry airmass and light wind, but readings have recovered into the mid 30s most locations. Further west, temperatures remain in the low 40s. Main forecast focus will be with gusty wind and low humidity levels today leading to elevated fire weather conditions. Much of the remainder of the holiday week/weekend should be hazard free. && .SHORT TERM...(Today and tonight) Issued at 158 AM CST Mon Nov 20 2017 For today, temperatures should rebound back into the upper 50s to low 60s and have gone closer to the CONSMOS readings which were higher. Pressure gradient really tightens up with departing surface ridge and the next shortwave advancing towards the area. Wind gusts of 25 to 35 will be possible over the northwest half of the CWA today, especially from late morning through the afternoon. When combined with humidity levels dipping into the 30 to 35 percent range this afternoon, will see widespread elevated fire weather conditions this afternoon, with some spotty areas possibly approaching red flag conditions over western MO and extreme southeast KS. Pressure gradient will remain fairly tight in advance of the next shortwave tonight so will likely see gustiness continue tonight. The front will not make it into the area tonight, so overnight lows will be more mild in the low to mid 40s with steady southerly winds. .LONG TERM...(Tuesday through Sunday) Issued at 158 AM CST Mon Nov 20 2017 The front will move through on Tuesday with a good push of colder air behind the front, so temperatures will probably fall behind the front. Will still have temperatures back in the mid 50s north to low 60s south prior to the front moving through. It looks pretty cold on Tuesday night as the cold air advects in with the Canadian high pressure system. Lows will likely dip into the mid 20s across most of the area. Wednesday will also be chilly with highs only in the low to mid 40s. The main upper level trough axis will shift east of the area Wednesday night and we should see upper level rising heights as ridging nudges eastward. That with low level warm advection will start a warming trend, with highs in the 50s on Thanksgiving Day and in the 60s on Friday. Another front will move through on Friday night, but again, moisture will be lacking and we are not expecting any precipitation. Highs for Saturday will back down into the 50s and by Sunday, back into the upper 40s to mid 50s. && .AVIATION...(For the 12Z TAFS through 12Z Tuesday morning) Issued at 510 AM CST Mon Nov 20 2017 VFR will continue through tonight with a few high clouds. Brisk and gusty southwest surface winds will develop this morning with gusts around 30 knots continuing into this evening. Low level wind shear conditions are then expected tonight. && .SGF WATCHES/WARNINGS/ADVISORIES... MO...NONE. KS...NONE. && SYNOPSIS...Lindenberg SHORT TERM...Lindenberg LONG TERM...Lindenberg AVIATION...Schaumann
Hazardous weather outlook, Nov 20, 2:13 AM CST, 6 hours 53 minutes before
Hazardous Weather Outlook National Weather Service Springfield MO 213 AM CST Mon Nov 20 2017 KSZ073-097-101-MOZ055>058-066>071-077>083-088>098-101>106-210815- Bourbon-Crawford-Cherokee-Benton-Morgan-Miller-Maries-Vernon- St. Clair-Hickory-Camden-Pulaski-Phelps-Barton-Cedar-Polk-Dallas- Laclede-Texas-Dent-Jasper-Dade-Greene-Webster-Wright-Newton- Lawrence-Christian-Douglas-Howell-Shannon-McDonald-Barry-Stone- Taney-Ozark-Oregon- 213 AM CST Mon Nov 20 2017 This Hazardous Weather Outlook is for portions of the Missouri Ozarks and extreme southeast Kansas. .DAY ONE...Today and Tonight. Weather hazards expected... Limited Non thunderstorm wind risk. Significant Fire weather risk. DISCUSSION... Elevated to significant fire weather conditions are expected across the area on Monday and may approach red flag conditions in some spotty locations across western Missouri and extreme southeast Kansas. Wind gusts of 25 to 35 mph will be possible during the afternoon hours there with afternoon relative humidity values dropping below 35 percent. .DAYS TWO THROUGH SEVEN...Tuesday through Sunday. No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation will not be needed through tonight. && More detailed information can be accessed at: http://www.weather.gov/sgf/sitrep This product in graphical format...along with other weather... hydrological and climate information...at http://www.weather.gov/sgf Lindenberg
Nearby
Red Flag Warnings in Missouri, 2017Red Flag Warnings in Kansas, 2017Every red flag warning in 2017
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.